MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0721
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 7mm x 21cm orbit galaxy complex fill coil (640cf0721 / 31309286) was impeded in the y-connector and could not be pushed into the concomitant microcatheter (competitor brand).The physician retracted the coil and replaced it to complete the procedure using the same original microcatheter.There was no negative impact on the patient.On 25-jul-2025, additional information was received.The information indicated that there was no undue procedural delay due to the reported issue.The device did not appear damaged.Nothing was obstructing the connector, and a continuous flush was maintained.The introducer was also flushed until liquid was visible at the distal end of the slit in the clear tubing.The complaint device was returned for evaluation and analysis.Based on the product investigation completed on 04-sep-2025, the issue reported has been determined to be reportable as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 7mm x 21cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.The coil was observed to be outside of the introducer.Microscopic inspection was performed.The embolic coil component was observed in severely stretched condition, leaving the internal blue fiber exposed.It was also noted to still be attached to the gripper.The issue documented in the complaint that there was an impeded condition felt during the advancement of the coil could not be evaluated through proper functional test due to the stretched condition found on the coil.This stretched condition prevented the ability to move the coil through the introducer.The coil stretching was not originally reported in the complaint.Such damage suggests that excessive force was inadvertently applied during the attempts to withdraw and re-insert the device.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to excessive system manipulation, which can result in coil stretching.Based on this, the issue documented in the complaint was confirmed.In addition, the risk documentation states that a delivery tube / embolic coil that cannot be pushed through the microcatheter is a potential issue that can occur during coil placement due to 1) excessively tortuous anatomy; or 2) clot formation in the microcatheter.With the limited information available, the root cause remains speculative, however, there is no indication that the issues encountered during the procedure are a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31309286) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instruction for use (ifu) contains the following precautions and warnings: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22973746
Report Number3008114965-2025-00967
Device Sequence Number12991424
Product Code KRD
UDI-Device Identifier10886704030362
UDI-Public(01)10886704030362(17)260331(10)31309286
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number640CF0721
Device Lot Number31309286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown